Return to the Menopause Forum | Post a Follow-Up

 o
Weaning off HRT

Posted by cheerful1 (My Page) on
Mon, Sep 24, 12 at 9:00

I've been on Activella for almost 5 years. My GYN wants me to start taking it every other day "once the weather gets cooler". I'm afraid of what's going to happen once I start doing this. Has anyone else cut back on their HRT?


Follow-Up Postings:

 o
RE: Weaning off HRT

Hi cheerfull, I have been on and off HRT forever it seems. And I wind up needing a strength increase after a while. Once, I went off for 4 years and had a hot flash every 1 1/2 hours, day and night. Now, I'm back on estrogen and I want off! I'm 62, surely these hot flashes won't last forever? I'm taking an OTC called remifemin-- it's supposed to help after 3 months. I have been taking it 1 1/2 months, along w estrogen. I will cut the estrogen back in 3 weeks and taper off. There are several things to try, just start them before you are out of your HRT, because it takes them a while to work. Just google alternatives to HRT. Let us know!


 o
RE: Weaning off HRT

I plan on starting the weaning off on December 1.


 o
RE: Weaning off HRT

If I wean off the HRT too quickly, I get a migraine. I can skip one day, initially, but if I skip two days in a row, headache! Let me know how you're doing.


 o
RE: Weaning off HRT

How are you doing with weaning off estrogen ? I saw the doc,he said cut the .5 in half and take for a week, then skip to every other day, then every third day. So it's 2 days of half the .5 and so far, no headache.
I thought I would be able to deal with hot flashes in the winter months. I'm still taking the remiferin, but I saw where some women take much bigger doses, so I am taking 4 a day. That makes only 80 mg a day. I already have them, so why not. They weren't working when I took two a day, even w the .5 estrogen I was still flashing some.
The only thing I don't like is the anxiety. I have tried SamE, and it didn't do a thing for me. I also have St John's Wort. I can't tell the difference there either, and I took it for 2 months. Maybe that wasn't long enough?
I don't want to take an SSRI or Xanax.
I'll see a neurologist soon and I hope to be back to walking for exercise soon. That seems to help.


 o
RE: Weaning off HRT

I've had some wicked headaches over the past week. Don't know if it's related to the weaning, or my sinuses. Saturday night I was eating Extra Strength Bayer like they were candy.

I had anxiety before the weaning, so I'm sure that's going to get worse. Have to find out what I can take for that.


 o
RE: Weaning off HRT

Hot flashes are starting to come back. I also have a lot less patience towards things. Headaches are still there.


 o
RE: Weaning off HRT

Cheerful, I took black cohosh for almost 4 months. Still having hot flashes all day. I did get off the HRT; and I feel like I'm going to jump out of my skin.
I'm trying soy milk, only used it 3 days so far. And I'm still flashing away.
The worst thing is the anxiety. I might give up and ask for an SSRI. I did try Effexor several months ago-- it made my stomach hurt and then I threw it up. Maybe celexa? It doesn't have the research results Effexor has, but I think it's supposed to help. This anxiety is worse than hot flashes!


 o Post a Follow-Up

Please Note: Only registered members are able to post messages to this forum.

    If you are a member, please log in.

    If you aren't yet a member, join now!


Return to the Menopause Forum

Information about Posting

  • You must be logged in to post a message. Once you are logged in, a posting window will appear at the bottom of the messages. If you are not a member, please register for an account.
  • Posting is a two-step process. Once you have composed your message, you will be taken to the preview page. You will then have a chance to review your post, make changes and upload photos.
  • After posting your message, you may need to refresh the forum page in order to see it.
  • Before posting copyrighted material, please read about Copyright and Fair Use.
  • We have a strict no-advertising policy!
  • If you would like to practice posting or uploading photos, please visit our Test forum.
  • If you need assistance, please Contact Us and we will be happy to help.


Learn more about in-text links on this page here